MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSCANTO¿ 10-COLOR CONFIGURATION; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSCANTO¿ 10-COLOR CONFIGURATION; COUNTER, DIFFERENTIAL CELL
Model Number 657338
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the facscanto¿ 10-color configuration had issues with carryover while running it manually.A tube of fresh water was run through with events and populations showing up from previous tubes.Erroneous results were not reported to clinicians, and there was no report of adverse patient impact.The following information was provided by the initial reporter: 'they are having a carry over issue when running it in manual mode.Every tube they are seeing unexplained populations.When they run a tube they run a tube of fresh water and they are seeing a ton of events from the previous tube.They did a long clean already and it did not help." "are you using this product for clinical diagnostic test? yes.Were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.".
 
Event or Problem Description
It was reported that the facscanto¿ 10-color configuration had issues with carryover while running it manually.A tube of fresh water was run through with events and populations showing up from previous tubes.Erroneous results were not reported to clinicians, and there was no report of adverse patient impact.The following information was provided by the initial reporter: 'they are having a carry over issue when running it in manual mode.Every tube they are seeing unexplained populations.When they run a tube they run a tube of fresh water and they are seeing a ton of events from the previous tube.They did a long clean already and it did not help." "are you using this product for clinical diagnostic test? y.Were erroneous results reported and used to treat a patient? n.Was there any injury or potential injury? n".
 
Additional Manufacturer Narrative
H6: investigation summary: o scope of issue: the scope of issue is only limited to facscanto ivd 10 color configuration, part # 657338, serial # (b)(6).O problem statement: customer reported a complaint regarding the instrument producing high carryover.O manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 15nov2020 to date 15nov2021.O complaint trend: there are 3 complaints related to the issue of high carryover; date range from 15nov2020 to date 15nov2021.O manufacturing device history record (dhr) review: dhr part #657338 serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.O investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the instrument producing high carryover between sample tests could not be determined.The customer had initially reported that they were observing carryover between samples when running the instrument manually.Sit flushes were performed by the customer with no apparent improvement so an fse (field service engineer) was sent onsite.Upon arrival, the customer attempted to show the fse the carryover issues by running samples, but no carryover was observed.The sit flush operation was confirmed to be functioning properly, and the customer was satisfied that the instrument no longer had issues.No parts were replaced as no repair was performed on the instrument during this visit.Although the instrument was used for diagnostic testing the issue was identified and resolved before the patient sample results were used for any diagnosis or treatment.Cleaning the fluidics and regular maintenance is essential for keeping the instrument at its optimal performance.This information can be found in the bd facscanto¿ flow cytometer instructions for use (ifu) manual, #23-14730-03 rev.1/vers.A.The safety risk of this hazard has been identified to be within the acceptable level.O service max review: review of related work order #: (b)(4), case # (b)(4).Install date: (b)(6) 2013.Defective part number: n/a.Work order notes: o subject / reported: they are having a carry over issue when running it in manual mode.O problem description: they are having a carry over issue when running it in manual mode.Every tube they are seeing unexplained populations.When they run a tube they run a tube of fresh water and they are seeing a ton of events from the previous tube.They did a long clean already and it did not help.They would like the engineer to come on site to help them with this.O work performed: upon arrival, customer was using instrument and running samples.They wanted to show me the issue of sample carry over.We ran sample and then water after 3+ times with zero carryover.Confirmed that sit flush was working correctly visually.The customer was happy with these results and went back to running samples.No work on instrument was necessary during visit.Closing call as customer has reported no issues further.O cause: no issues found upon arrival - confirmed with customer.- upon arrival, customer was using instrument and running samples.They wanted to show me the issue of sample carry over.We ran sample and then water after 3+ times with zero carryover.Confirmed that sit flush was working correctly visually.The customer was happy with these results and went back to running samples.No work on instrument was necessary during visit.Closing call as customer has reported no issues further.O solution: upon arrival, customer was using instrument and running samples.They wanted to show me the issue of sample carry over.We ran sample and then water after 3+ times with zero carryover.Confirmed that sit flush was working correctly visually.The customer was happy with these results and went back to running samples.No work on instrument was necessary during visit.Closing call as customer has reported no issues further.O returned sample evaluation: a return sample was not requested because there were no replaced parts.O risk analysis: risk management file facscanto ii flow cytometer (fluidics) #338960-04ra (version a/revision 1) was reviewed and identified the hazard of carryover.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes no.O item: 10.Sit id/od flush.O function: 10.1 clean sit id/od, reduce carryover.O potential failure mode: 10.1.3 id not cleaned.O potential effects of failure: 10.1.3.1 excessive carryover, wrong results.O potential causes/mechanisms of failure: 10.1.3.1.3 valve failure.O current controls: 1.More reliable manifold style valves used in the fluidic system2.Current feedback on valve control lines to detect valve failure.O recommended actions: astro reliability testing.O responsible party: 1) ganesh subramanian.O target completion date: 3/1/2006.O actions taken: astro reliability testing complete.Met reliability goal without failure; reference: bd bioscience wetcart, and cytometer manifold and valve testing protocol for canto b.O sev: 8 o occ: 2 o det: 5 o rpn: 80 mitigation(s) sufficient yes no.O root cause: based on the investigation results the root cause of the carryover between sample tests could not be determined.Conclusion: based on the investigation results the root cause of the carryover between sample tests could not be determined.During the service visit the customer attempted to recreate the issue, but there was no carryover observed.The fse confirmed the proper operation of the instrument and it was determined that there was no issue with the instrument.No one was harmed or injured, and no medical treatment was performed with the earlier erroneous results.The safety risk of this hazard has been identified to be within the acceptable level.H3 other text : see h10.

Brand Name
FACSCANTO¿ 10-COLOR CONFIGURATION
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12977829
Report Number2916837-2021-00484
Device Sequence Number14631476
Product Code OYE
UDI-Device Identifier00382906573384
UDI-Public00382906573384
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number657338
Device Catalogue Number657338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown